MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 4-0 S/A TF; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. PDSII VIO 27IN 4-0 S/A TF; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number Z924H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Related medwatch reports: 2210968-2024-00825.
 
Event or Problem Description
It was reported that a pediatric patient underwent cardiac surgery on an unknown date and suture was used.During suturing of all layers of the abdominal cavity and gastrointestinal tract using a knot pusher, the suture broke on the second ligation.Subsequently, another lot of product was used.The surgeon commented, "i usually use 3-0, but this time i used 4-0, so the suture itself was thinner, which may have contributed to this event.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/1/2024.Additional information was requested, the following was obtained: please confirm how many sutures broke during surgery: 2.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections: we regularly contact with sales rep about the device returning.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu): (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 27IN 4-0 S/A TF
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18612901
Report Number2210968-2024-00824
Device Sequence Number2369316
Product Code NEW
UDI-Device Identifier10705031114777
UDI-Public10705031114777
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ924H
Device Lot NumberSMMEEM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown